Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 221, NWS Jackson, MS

May 1, 2025Morehouse Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2025, 4:17 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2025, 4:17 PM CDT (21:17 UTC)
Expired
May 1, 2025, 4:52 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 187 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:31 PM CDT, 46 minutes earlier.

Area forecast discussion, May 1, 3:31 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
331 PM CDT Thu May 1 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 329 PM CDT Thu May 1 2025

Tonight through next Wednesday...A shortwave is in the process of
lifting northeast from the Mid-Mississippi River Valley toward the
Great Lakes region this afternoon.  This shortwave will phase with a
longwave trough moving out of the nation's mid-section late tonight
into Friday.  This trough will deepen, becoming a closed low
pressure system as it swings east into and through the eastern half
of the United States late Friday through Saturday night.  This
system will send a cold front east into and eventually through the
CWA during the late Friday through Saturday night timeframe. Ahead
of this front, several disturbances aloft will continue to affect
the CWA, resulting more waves of showers and thunderstorms
moving through the area.

As expected, the outflow boundary that moved through the region this
morning and residual cloud cover left in its wake, have hinder
overall severe potential across the area this afternoon.  Some
breaks in the clouds late this afternoon has allowed for some
heating across portions of the area. With some level of instability
creeping back in late this afternoon and early evening, coupled with
cold temperatures aloft and just enough deep-layer wind shear, an
isolated severe storm can't be ruled out as another disturbance
moves through the region. Damaging wind gusts and hail to the
size of quarters will be possible with the most intense storms.

This disturbance will exit east and out of the area into early
Friday morning.  Scattered showers and storms will again exist
across the area on Friday afternoon as another, yet stronger, wave
moves across the region.  Sufficient instability (2000-3000 J/kg
MLCAPE), steep mid-level lapse rates (6.8-7.2 C/km @ 700-500mb &
vertical totals around 30), and 25-35 knots of deep-layer wind
shear, will again yield the potential for severe storms during this
time, and over a larger portion of the CWA.  Damaging wind gusts to
60 mph will be the primary concern with storms, along with hail to
the size of half dollars.

Come Friday late evening and overnight, the front itself will
finally begin pushing into the CWA. Once again, chances for showers
and storms will linger through the overnight hours., with the severe
potential coming to an end by midnight.  The front will continue
pushing south and east through the forecast area Saturday, with high
pressure building into the region in the wake of it. The best rain
chances during this time will be across mainly southern portions of
the area, with exiting Southeast Mississippi early Sunday morning.

Quiet weather, along with cooler drier conditions, will then exist
areawide across the forecast area come Sunday and continuing into
the start of the new work week.  By Tuesday night, rain chances
enter back into the forecast, with the start of another period of
active weather becoming possible on Wednesday. /19/

&&

.AVIATION...
(18Z TAFS)
Issued at 101 PM CDT Thu May 1 2025

VFR flight categories prevail this aftn into early evening,
outside of storms. Some could cause brief reductions to MVFR to
IFR vsby & ceilings. Low stratus with flight categories falling to
IFR-LIFR & vsby reductions down to IFR will be a focus in the
latter half of the 18Z TAF cycle. Confidence is highest in
central to southern TAF sites (HKS, JAN, MEI, HBG, PIB & HEZ, with
the potential onset period starting around 02/09-13Z Friday &
persisting through 02/15-17Z. Additional storms are expected into
Friday aftn. Southerly winds, generally up to 10mph & brief higher
gusts, are expected today, light this evening & similar Friday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  85  64  76 /  20  70  80  70
Meridian      62  83  63  76 /  30  70  70  90
Vicksburg     65  85  64  76 /  20  70  80  70
Hattiesburg   66  85  66  80 /  40  60  60  90
Natchez       65  84  64  76 /  30  60  70  70
Greenville    65  83  64  74 /  10  80  90  60
Greenwood     64  84  64  75 /  10  70  90  70

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

19/DC

In the hours before

Special weather statement, May 1, 3:11 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
311 PM CDT Thu May 1 2025

LAZ007>009-012115-
Morehouse LA-East Carroll LA-West Carroll LA-
311 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MOREHOUSE...CENTRAL
EAST CARROLL AND CENTRAL WEST CARROLL PARISHES THROUGH 415 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goodwill, or 9 miles west of Oak Grove, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Oak Grove, Pioneer, and Forest around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3272 9162 3293 9162 3293 9122 3272 9121
TIME...MOT...LOC 2011Z 271DEG 14KT 3283 9155

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CR
Special weather statement, May 1, 3:52 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
352 PM CDT Thu May 1 2025

ARZ074-LAZ007-012145-
Ashley AR-Morehouse LA-
352 PM CDT Thu May 1 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 445
PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Beekman, or 9 miles southeast of Huttig, moving east at
25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Beekman around 355 PM CDT.
  Bonita around 420 PM CDT.
  Jones and Berlin around 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3308 9161 3287 9162 3288 9208 3293 9207
      3296 9208 3298 9208 3301 9207 3303 9209
      3303 9211 3307 9211 3307 9213 3309 9214
TIME...MOT...LOC 2052Z 270DEG 23KT 3297 9204

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:17 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower58 min
Apr 30, 8:35 PM CDTSpecial Weather StatementJANHumphreys, Washington55 min
Apr 30, 9:13 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower, Washington62 min
Apr 30, 10:16 PM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes, Montgomery59 min
May 1, 3:45 AM CDTSpecial Weather StatementJANCopiah, Franklin, Hinds, Lincoln45 min
May 1, 5:39 AM CDTSpecial Weather StatementJANSmith51 min
May 1, 4:36 PM CDTSpecial Weather StatementJANGrenada39 min
May 1, 5:03 PM CDTSpecial Weather StatementJANClay57 min
May 1, 5:42 PM CDTSpecial Weather StatementJANLeflore48 min
May 1, 5:54 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery66 min
May 1, 2:27 AM CDTSpecial Weather StatementJANCatahoula, Concordia48 min
May 1, 3:11 PM CDTSpecial Weather StatementJANEast Carroll, West Carroll64 min
May 1, 3:52 PM CDTSpecial Weather StatementJANMorehouse53 min
May 1, 4:42 PM CDTSpecial Weather StatementJANEast Carroll, West Carroll63 min
Apr 30, 7:28 PM CDTSpecial Weather StatementJANAshley, Chicot62 min
May 1, 6:03 PM CDTSpecial Weather StatementJANAshley57 min
May 1, 6:14 PM CDTSevere Thunderstorm WarningJANAshley, Chicot61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.